Jump to content


Photo

Chantix / effects of

chantix champix side-effects

  • Please log in to reply
7 replies to this topic

#1 81chains

81chains

    Newbie

  • Members
  • Pip
  • 5 posts
  • LocationMichigan

Posted 23 April 2015 - 05:11 PM

I took Chantix 6 years ago, and did manage to quit smoking for 2+ years. I decided to try to quit again about 1 year ago, and went back on Chantix as it had helped the first time.

 

The first time I took it, I noticed when I stopped feeling the effects of cigarettes (about day 5), however the second time, I still always felt the effects, but it was reduced. After being on for a few months, I also started noticing mood swings, so I decided to stop that treatment. Now, ever since, EVERY cigarette I have feels like the first smoke of the day. I have noticed that I seem to get drunk really fast - as in one beer fast (feels like I've had 3+). I also now experience light-headedness/vertigo on a daily basis. It's like my brain chemistry is totally out of sorts. I'm getting nowhere with my Dr, my ENT, and my neurologist - they just look at me like I'm making it up, and remind me that I need to quit smoking (duh.. and that's what I was trying to do).

 

I wonder, has anyone else has had a similar experience while using Chantix? Seems the only people that get taken seriously when talking about side-effects, are the ones that try to kill themselves, or physically hurt someone else...



#2 Stephanoodle

Stephanoodle

    2015 BadAsh

  • Members
  • PipPipPip
  • 139 posts
  • quitdate:
    2015-02-26
  • LocationEdmonton, Alberta, Canada

Posted 23 April 2015 - 05:18 PM

Hey 81chains,

 

Basically everything you described I have experienced on Champix. I have cut down my dosage to have pill as recommended by my doctor because I had pre-existing depression and anxiety and it sure amplified that. But ! Whilst taking the full dosage of 2 - 1mg a day I had very strong side effects like you experienced

 

Drunk way too fast. 1 pint was almost already over board.

I felt loopy - out of it. In a daze.

WILD dreams, most of them quite enjoyable and now that I have cut back I am almost sad that my dreams aren't as bizarre

 

the list goes on. But 81chains, if any of these symptoms are concerning you please contact your doctor. I do think most of what you are feeling is quite common though.

 

I had tried Champix once before and didn't make it half way through the second week of the double dosage because I couldn't keep anything down. Therefore, I kept smoking.

 

This time, I was determined. My mentality was, the symptoms of Champix aren't nearly as bad as Chemotherapy will be when I get lung cancer from continuing to smoke. So for the first 3 weeks of Champix I took Gravol with every single pill. That helped with the nausea for sure.

 

As I said though, if any of these symptoms are concerning you talk with your doctor. I haven't completely stopped yet, I am cutting my 1MG pills in half and I feel so much better. And knowing I am still on Champix is causing me a bit of 'peace of mind' knowing I am continuing on my 'treatment' to quit smoking, though at this point it is all mental for me.

 

& Nice to 'meet you' :):) Hope this helps.


:wub:

Posted Image

#3 Stephanoodle

Stephanoodle

    2015 BadAsh

  • Members
  • PipPipPip
  • 139 posts
  • quitdate:
    2015-02-26
  • LocationEdmonton, Alberta, Canada

Posted 23 April 2015 - 05:22 PM

Oh by the way, Champix is the Canadian version of Chantix haha. Just to clear that up in case :)


:wub:

Posted Image

#4 81chains

81chains

    Newbie

  • Members
  • Pip
  • 5 posts
  • LocationMichigan

Posted 23 April 2015 - 06:14 PM

Thanks for your reply, and nice to meet you too!

 

It's strange, these side effects seem to be getting worse the longer I have been off it (last pill was in June 14). I've brought it up to all of my doctors, and have had 2 MRI's and a CT of my head - all came back clear, but that's the only testing they have done. I think I'm going to push for more, like a brain function/brain activity test.



#5 Rustyhammer

Rustyhammer

    Advanced Member

  • Members
  • PipPipPip
  • 393 posts
  • quitdate:
    2016-06-27
  • LocationNew Mexico

Posted 23 April 2015 - 06:27 PM

I am loving the dreams

 

-R


  • Stephanoodle likes this

#6 Stephanoodle

Stephanoodle

    2015 BadAsh

  • Members
  • PipPipPip
  • 139 posts
  • quitdate:
    2015-02-26
  • LocationEdmonton, Alberta, Canada

Posted 23 April 2015 - 06:28 PM

Sorry 81chains I misunderstood and thought you were going to get those tests done, not already had them.

 

This is a very interesting case and I have read that Champix can bring out underlying issues with mood disorders and such but since you are feeling light headed there must be something else there.

 

Not sure you have ever watched House, but damn I wish there was one of him in every city. Especially in a case like this !

 

I sincerly hope someone can get to this bottom of this for you and get you feeling better ASAP. Meanwhile, it wouldn't hurt to get back on your quit :P


:wub:

Posted Image

#7 81chains

81chains

    Newbie

  • Members
  • Pip
  • 5 posts
  • LocationMichigan

Posted 23 April 2015 - 07:51 PM

I wish I could go see a "Dr House" right about now! Either that, or go to the sick bay on the Starship Enterprise.


  • Stephanoodle likes this

#8 Bassman

Bassman

    Don't fear quitting, fear not quitting...

  • Members
  • PipPipPip
  • 9,925 posts
  • quitdate:
    2014-01-04
  • LocationAtlanta Georgia, USA...

Posted 23 April 2015 - 10:26 PM

Main problem I had with Chantix was very upset stomach if I didn't eat first before taking pill......Eating first helped a lot......Bassman

<p>image.png?base_img=3&size=0&date_yr=2014

Link to all my nosmoking songs for QSMB:
http://www.youtube.c...=pathagawarts54
+2j3342d.jpg

I think I can - I know I can - I did
You're a post away to stay smoke free today.....
Quitting may not always easy, but it's always right...stay quit......
I gave myself the gift of quitting, I will not take that gift away from myself.......
My time of suffering is over, its the addictions time to suffer.......






Also tagged with one or more of these keywords: chantix, champix, side-effects

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users